Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


dry and heat sensitive skin
May 29, 2002

I have been on HAART for a little over a year now. Currently I am on epiver, ziagen, and viread. CD4 has been stable around 500 with no detectable viral load. In the past couple of months, I have developed very dry skin, especially on my upper torso and head (including my scalp). Unless I apply moisturizer several times a day, my skin starts to bleed in several places due to dryness. My skin also turns bright red when subjected to heat (the morning shower does it as well as exercise or warm weather). My doctor is not quite sure what is going on...I'm using alot of moisturizer and a special shampoo he prescribed. Is there anything else I can do? Is there anything documented side effect wise for the medications I am on?

Response from Dr. Boyle

Dry skin can occur with some HIV medications but can also occur due to HIV itself and other conditions. Some of the things that my patients have found that help include a humidifier in their home, moisturizers and some vitamins (e.g., vitamin E). If none of these things help, I would consider seeing a dermatologist. I would only change the antiretroviral regimen if I really thought that was what was causing the dry skin, and based upon what you tell me I doubt it.



Previous
oily skin
Next
sti's

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement